Health knowledge made personal
Join this community!
› Share page:

has anyone experienced trembling due to his/her bipolar medicines?


Posted by stardustlight

 
Answers (3)
Sort by: Newest first | Oldest first

Hi,

Yes, almost all my medications cause this.  Many of them do.  However, the tremors are only really present when I am experiencing some sort of anxiety or stress.  It can be embarrassing if people notice.  One of my responses is, "Ohh, must have had too much coffee today."

Speaking of coffee, it certainly doesn't help the tremors. 

 

 

I've been on lithium for about 2 years and have had tremors the whole time. When my dosage was at 900 mg I felt great, but I couldn't even write because I was shaking so badly. We moved my dosage down to 750 mg and the tremors are gone except for when I have caffeine, a lot of sugar, etc.  It's all about working out a balance with your doctor so that you feel good and don't have terrible side effects.

Hi Star,

I agree with both answers you already have and there are a number of medications including anti-depressants, mood stabilisers and anti-psychotics which all can cause tremors/shaking. Personally the only time I experienced them was when I tried a couple of the older style anti-psychotics haloperidol (haldol) and largactil (chlorpromazine) but since moving to a newer style one (seroquel) they have gone away completely. If the tremors become really bothersome to you I would urge you to see your doctor or psychiatrist to talk about this as a dose adjustment or another medication might be helpful to you.

All the best and take care :) 

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: